Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Albany, NY

June 17, 2011Rensselaer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 17, 2011, 4:21 PM EDT for Rensselaer County, New York. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Jun 17, 2011, 5:15 PM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Rensselaer County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:54 PM EDTTSTM WND DMGSand Lake, NYWIRES DOWN ON ROUTES 150 AND 151.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS51 KALY 172021
SVRALY
NYC083-172115-
/O.NEW.KALY.SV.W.0118.110617T2021Z-110617T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NASSAU...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WEST SAND LAKE BY 435 PM EDT...
   WYANTSKILL AND WYNANTSKILL BY 440 PM EDT...
   AVERILL PARK BY 445 PM EDT...
   STEPHENTOWN BY 450 PM EDT...
   BERLIN AND GRAFTON BY 515 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4268 7372 4287 7332 4273 7329 4251 7338
      4249 7364 4256 7375
TIME...MOT...LOC 2021Z 231DEG 9KT 4255 7357

$$

NAS
1 follow-up statement
534 
WWUS51 KALY 172108
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT FRI JUN 17 2011

NYC083-172115-
/O.CON.KALY.SV.W.0118.000000T0000Z-110617T2115Z/
RENSSELAER NY-
508 PM EDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN RENSSELAER COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TABORTON...OR 11 MILES NORTHEAST OF NASSAU...MOVING
NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER BERLIN...CHERRYPLAIN...BUCKS CORNER AND BERLIN BY 515 PM
  EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4259 7352 4267 7359 4276 7356 4287 7332
      4273 7329 4263 7333
TIME...MOT...LOC 2108Z 231DEG 9KT 4262 7345

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:55 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 17, 1:55 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT FRI JUN 17 2011

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE ACROSS THE REGION THIS
AFTERNOON.  THIS SYSTEM WILL BRING SHOWERS AND SCATTERED
THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND.  THE
UPPER LEVEL LOW WILL MOVE EAST OF THE REGION TONIGHT...BUT ANOTHER
DISTURBANCE WILL BRING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ON SATURDAY. SOMEWHAT DRIER AIR FILTERS INTO NORTHERN
NEW YORK ON FATHERS DAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM EDT....SHOWER AND SCT THUNDERSTORM COVERAGE IS
INCREASING ASSOCIATED WITH THE H500 CLOSED LOW OVER NORTHEAST
PA/CNTRL NY. WE CHANGED THE THUNDERSTORMS TO SCATTERED IN COVERAGE
WITH SOME HEAVY DOWNPOURS SINCE PWATS ARE IN THE 1 TO 1.5 INCH
RANGE WHICH ARE A COUPLE OF STANDARD DEVIATIONS ABOVE NORMAL. WE
WILL HAVE TO WATCH FOR TRAINING CELLS SINCE THE MEAN FLOW IS ONLY
10-20 KTS. MAX TEMPS LOOK GOOD. THE MOST SUNSHINE HAS OCCURRED IN
OUR SRN ZONES BUT THE SHOWERS ARE FILLING IN. THE LAPS SHOWS THE
MOST ROBUST INSTABILITY OVER THE SRN TIER WHERE CAPES ARE
EXCEEDING 1000 J/KG.

PREVIOUS NEAR TERM...
WIDESPREAD SHOWERS HAVE EXITED THE REGION FOR NOW WITH ONLY ISOLATED
TO SCATTERED LIGHT RAIN SHOWERS REMAINING. HOWEVER...WITH THE CENTER
OF THE UPPER LOW STILL TO OUR SOUTHWEST...EXPECT SHOWERS AND
POSSIBLE TSTMS TO BECOME MORE WIDESPREAD AGAIN THIS AFTERNOON...SO
HAVE LEFT LIKELY POPS IN THE FORECAST FOR THIS AFTERNOON. FOR THE
REST OF THE MORNING HAVE ONLY FORECAST CHANCE POPS.

THIS UPPER LOW WILL EXIT THE REGION SHORTLY AFTER 00Z. COMBINE
THIS WITH THE LOSS OF DAYTIME HEATING AND THE CONVECTION WILL
GRADUALLY DIMINISH THROUGH THE EVENING HOURS. CLOUD COVER IS
EXPECTED TO BECOME VARIABLE IN NATURE...ALONG WITH A MOIST
BOUNDARY LAYER FOR THE POTENTIAL FOR FOG/MIST TO DEVELOP. MACHINE
NUMBERS ARE VERY CLOSE AND A BLENDED APPROACH WAS UTILIZED.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
A WEAK FRONTAL BOUNDARY ACROSS EAST-CENTRAL CANADA IS EXPECTED TO
SLIDE SOUTHWARD ACROSS NY AND NEW ENGLAND. DUE TO THE WEAK NATURE
OF THIS FRONT...SURFACE CONVERGENCE IS ALSO LIMITED. LOWER LEVEL
LAPSE RATES ARE STEEP PER THE FORECAST PROFILES WITH A BIT MORE
FAVORABLE WIND PROFILES ALOFT. INSTABILITY PARAMETERS SUGGEST
RATHER WEAK VALUES WITH SBCAPES AOB 1000 J/KG. WITH THE LACK OF
LARGE TRIGGER...WE WILL PLACE SLIGHT CHANCE POPS FOR THE ENTIRE
REGION. AS MORE SUNSHINE IS EXPECTED...SURFACE TEMPERATURES WILL
RESPOND WITH A RETURN TO 80S FOR MANY LOCATIONS ON SATURDAY. WE
WILL WATCH UPSTREAM DEVELOPMENTS VERY CLOSELY AS THIS WILL HAVE
IMPLICATIONS FOR WET WEATHER LATE SATURDAY NIGHT INTO SUNDAY.

ALL AVAILABLE GUIDANCE SUGGEST AN MCS DEVELOPS OVER THE MIDDLE
MISSISSIPPI VALLEY REGION WITH AN IMPRESSIVE RETURN OF HIGH
THETA-E AIR AND ASSOCIATED LOW LEVEL JET. CONVECTIVE SCHEMES
DEPLOYED IN THE MODEL FORECASTS ARE EVIDENT WITH THE NAM QUITE
EXTREME IN ITS FORECASTS TAKING THIS MCS ACROSS SOUTHERN NY AND PA
LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE GFS IS A BIT DELAYED
AND FURTHER NORTH WITH THE QPF FIELDS AND CONVECTIVE TRENDS. THE
GGEM AND ECMWF ARE THE FURTHEST SOUTH SOLUTIONS. AT THIS TIME...WE
WILL PLACE LOW CHANCE POPS SOUTH OF THE THRUWAY AS WE WILL UTILIZE
THE ENSEMBLE APPROACH FROM THE SREF/GFS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE BUILDS INTO THE REGION FROM CANADA SUNDAY NIGHT AS
THE TROF AND CUTOFF LOW CONTINUE TO MOVE AWAY FROM THE REGION.
DRY...WARM...AND SUNNY WEATHER IS IN STORE FOR MONDAY AS A SHALLOW
RIDGE MOVES ACROSS THE REGION. ON TUESDAY AN APPROACHING WARM
FRONT WILL SPREAD CLOUDINESS AND AN INCREASING CHANCE OF SHOWERS
INTO THE REGION. THE WARM FRONT WILL MOVE THROUGH WEDNESDAY WITH
THE REGION IN THE WARM SECTOR MUCH OF THURSDAY BEFORE THE COLD
FRONT PASSES THROUGH THE REGION WHICH LOOKS TO BE THURSDAY EVENING
OR NIGHT. A WARMING TREND IS EXPECTED WITH HIGHS WARMING TO THE
MID AND UPPER 80S ON WEDNESDAY WITH LOWS FROM THE UPPER 50S TO THE
MID 60S ON THURSDAY MORNING. WILL INCREASE POPS TO CHANCE BY
TUESDAY EVENING AND KEEP CHANCE POPS THROUGH THE END OF THE PERIOD
WITH THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS FIRST WITH THE
WARM FRONT...THEN IN THE WARM SECTOR...AND FINALLY WITH THE
APPROACH AND PASSAGE OF THE COLD FRONT.

MODELS VARY WITH PRECIP AMOUNTS...THE GFS AND CMC BOTH COME UP
WITH TOTALS DURING THIS PERIOD OF 1 TO 1.5 INCHES ALTHOUGH THE
LOCATION OF THE HIGHEST PRECIP AMOUNTS ALSO DIFFERS. THE ECMWF
CRANKS OUT A MAX OF OVER TWO INCHES BUT IT IS WELL TO THE WEST
OF OUR FORECAST AREA. IT MAXES OUT AROUND 1.5 INCH OVER FAR
NORTHERN HERKIMER COUNTY.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS THE CENTER OF THE UPPER LOW OVER NORTH/CENTRAL PA MOVES EASTWARD
THIS AFTERNOON...SCATTERED TO NUMEROUS SHOWERS AND TSTMS WILL
CONTINUE THIS AFTERNOON AND EARLY EVENING. ALLTHOUGH MAINLY VFR
CONDITIONS ARE EXPECTED AT THE KGFL/KALB/KPOU TAF SITES THIS AFTN
AND EARLY EVENING...HAVE INCLUDE A TEMPO GROUP AT ALL THREE TAF
SITES FOR MVFR CIGS/VSBYS DUE TO SHRA AND ALSO INCLUDED CB IN THE
CLOUD GROUP. MOST OF THE LIGHTNING ACTIVITY ASSOCIATED WITH THESE
SHOWERS IS OCCURRING ACROSS NE PA AND SE NY...SO FOR THE KPOU TAF
HAVE FORECAST TSRA FOR THE TEMP GROUP.

THIS CONVECTIVE ACTIVITY IS PRIMARILY DIURNALLY DRIVEN...SO EXPECT
THE SHOWERS TO END BY 02Z OR 03Z. AFTER THAT HAVE FORECAST MAINLY
VFR CONDITIONS UNTIL LATE AT NIGHT WHEN MVFR FOG/CIGS POSSIBLE DUE
TO LINGERING LOW-LEVEL MOISTURE. FRONTAL BOUNDARY WILL MOVE ACROSS
THE TAF SITES AROUND 12Z...SO FLIGHT CONDITIONS ARE FORECAST TO
RETURN TO VFR AFTER 13Z.

SURFACE WINDS WILL BE SOUTH TO SOUTHWEST INTO THIS EVENING AT 5 TO
10 KTS. LIGHT WINDS TONIGHT...THEN BECOMING WESTERLY AT AROUND 10
KTS ON SATURDAY.

OUTLOOK...
SAT AFTN...VFR. SLIGHT CHC -SHRA/-TSRA.
SAT NT-SUN PM...VFR. NO SIG WX.
SUN NIGHT-MON PM...VFR...LOCALLY MVFR/IFR LATE NITE FOG.
TUE...VFR/MVFR...SLIGHT CHC-CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
HIGH PROBABILITIES FOR RAINFALL ALONG WITH AN INCREASE IN LOW
LEVEL MOISTURE WILL KEEP GROUND CONDITIONS RATHER MOIST TO LIMIT
FIRE WEATHER CONCERNS TODAY. LOW LEVEL MOISTURE WILL BE RATHER
HIGH TONIGHT AS WELL WITH AVERAGE RELATIVE HUMIDITIES GREATER THAN
90 PERCENT. SOMEWHAT DRIER AIR IS EXPECTED ON SATURDAY...WITH
ISOLATED CONVECTION AS MINIMAL RELATIVE HUMIDITIES WILL RANGE FROM
35 TO 55 PERCENT /THE LOWER VALUES ARE EXPECTED ACROSS PORTIONS OF
THE ADIRONDACKS/.

WINDS WILL BE RATHER LIGHT FROM THE SOUTH TODAY...LIGHT AND
VARIABLE TONIGHT...SHIFTING TO WEST-NORTHWEST ON SATURDAY AT
SPEEDS OF 10 MPH OR LESS.

&&

.HYDROLOGY...
AN UPPER LEVEL LOW WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION THROUGH TONIGHT. WITH PWAT AMOUNTS OF 1.3 TO 1.5 INCHES AND
LIGHT STEERING FLOW ALOFT... LOCALLY HEAVY RAINFALL IS
POSSIBLE...ESPECIALLY WITH CONVECTION. HEAVY DOWNPOURS WITH
CONVECTION COULD RESULT IN LOCALIZED PONDING OF WATER...ESPECIALLY
OVER BUILT UP OR PAVED AREAS...ALONG WITH SHARP RISES ON SMALL
STREAMS. SINCE HEAVY RAINFALL IS LIKELY TO BE SPOTTY...THE RAIN IS
NOT EXPECTED TO HAVE MUCH OF AN EFFECT ON THE LARGER RIVERS.

MORE SHOWERS OR THUNDERSTORMS ARE POSSIBLE WITH AN APPROACHING
WEAK COLD FRONT LATE SATURDAY...AS WELL AS TUESDAY NIGHT THROUGH
THURSDAY AS ANOTHER DISTURBANCE BRINGS A WARM FRONT ON WEDNESDAY
FOLLOWED BY A COLD FRONT THURSDAY.

LAKE CHAMPLAIN CONTINUES ABOVE ITS FLOOD ELEVATION. HOWEVER IT
HAS BEEN ON A DOWNWARD TREND FOR THE PAST SEVERAL DAYS. PLEASE
REFER TO THE LATEST STATEMENTS FROM THE BURLINGTON VERMONT
FORECAST OFFICE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM/GJM/WASULA
NEAR TERM...BGM/GJM/WASULA
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...GJM
FIRE WEATHER...BGM
HYDROLOGY...RCK/BGM
Hazardous weather outlook, Jun 17, 1:33 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT FRI JUN 17 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
133 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THE EARLY EVENING...WITH THE MAIN HAZARD FROM HEAVY RAINFALL AND
CLOUD TO GROUND LIGHTNING. SOME POOR DRAINAGE AND SMALL STREAM FLOODING
WILL BE POSSIBLE WITH ANY TRAINING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

THERE IS A SLIGHT CHANCE THUNDERSTORMS WILL OCCUR ON SATURDAY...AS A
WEAK COLD FRONT MOVES ACROSS THE REGION.  A WARMER AND MORE HUMID
AIR MASS RETURNS NEXT WEEK ALONG WITH AN INCREASE CHANCE FOR
THUNDERSTORMS DURING THE MID WEEK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 17, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT FRI JUN 17 2011

CTZ001-013-MAZ001-025-NYZ060-061-172100-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
407 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
CLUSTERS OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
HEAVY RAIN. ONE CLUSTER WAS LOCATED NEAR LIVINGSTON...OR ABOUT 11
MILES SOUTHEAST OF HUDSON...AND ANOTHER CLUSTER WAS IN LITCHFIELD
COUNTY.  ALL THE STORMS WERE MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORMS WILL BE NEAR...
6 MILES NORTHWEST OF COPAKE BY 425 PM EDT
6 MILES SOUTHEAST OF CLAVERACK BY 435 PM EDT
PHILMONT AND 9 MILES SOUTHWEST OF AUSTERLITZ BY 500 PM EDT
TORRINGTON BY 500 PM
PITTSFIELD BY 500 PM

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4156 7345 4205 7349 4204 7353 4210 7389
      4231 7376 4243 7376 4251 7301 4238 7303
      4238 7306 4233 7306 4231 7303 4215 7305
      4214 7307 4212 7305 4150 7320
TIME...MOT...LOC 2004Z 218DEG 8KT 4212 7368
Special weather statement, Jun 17, 4:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT FRI JUN 17 2011

NYZ053-054-172115-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
416 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM IN

  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NASSAU...OR
ABOUT OVER NASSAU...AND MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF WEST SAND LAKE BY 440 PM EDT
AVERILL PARK BY 450 PM EDT
STEPHENTOWN BY 455 PM EDT
6 MILES SOUTH OF BERLIN BY 515 PM EDT

LAT...LON 4292 7358 4291 7330 4252 7336 4249 7371
TIME...MOT...LOC 2016Z 230DEG 9KT 4252 7358

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:27 AM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jun 17, 2:24 PM EDTAreal Flood AdvisoryALYAlbany, Fulton, Greene, Montgomery, Schenectady, Schoharie and 1 more2 hr
Jun 17, 3:34 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jun 17, 4:07 PM EDTSpecial Weather StatementALYColumbia53 min
Jun 17, 4:16 PM EDTSpecial Weather StatementALYRensselaer59 min
Jun 17, 4:57 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga, Washington2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.